UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 148

of 'Cutaneous side effects of conventional chemotherapy agents'

148
TI
Severe exfoliative dermatitis associated with hand ischemia during cisplatin therapy.
AU
Lee TC, Hook CC, Long HJ
SO
Mayo Clin Proc. 1994;69(1):80.
 
BACKGROUND: Platinum is one of the most widely used agents in clinical oncology today. Serious toxic effects are well recognized.
FINDINGS: To our knowledge, the current report describes the first case of severe allergic exfoliative dermatitis associated with ischemia and necrosis of the hands in a patient who had received multiple doses of this agent. We postulate that the tissue damage was caused by vasospasm of small vessels from the initial injury triggered by platinum or its associated immune complexes.
CONCLUSION: Platinum has become an integral part of combination chemotherapy for various solid tumors. Clinicians must recognize its toxic side effects and control them within tolerable limits.
AD
Department of Internal Medicine, Mayo Clinic Rochester, MN 55905.
PMID